Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

June 19, 2016Hardeman County, Texas

NWS Norman, OK issued this special weather statement at Jun 19, 2016, 3:44 AM CDT for Hardeman County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2016, 3:44 AM CDT (08:44 UTC)
Expired
Jun 19, 2016, 4:15 AM CDT
In force
31 min
Issued by
NWS Norman, OK

County Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

985 
WWUS84 KOUN 190844
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SUN JUN 19 2016
 
TXZ083-084-190915-
HARDEMAN TX-FOARD TX-
344 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND
NORTHEASTERN FOARD COUNTIES UNTIL 415 AM CDT...

AT 342 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
QUANAH...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LAT...LON 3411 9990 3428 9980 3419 9954 3398 9965
TIME...MOT...LOC 0842Z 296DEG 17KT 3417 9977 

$$

..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:36 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 19, 3:36 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
336 AM CDT SUN JUN 19 2016

.DISCUSSION...
Heat cont to be main concern, with an occassional chance
for isolated showers and thunderstorms.

Weak shear axis, which has aided in convection the last 24hrs or
so, will cont to move southwest across western Oklahoma into west
Texas today. Best chance for any precip will be across far
southwest Oklahoma into western north Texas today. However,
models cont to indicate at least some chance for isolated
activity just about anywhere this aftn. Will therefore keep a
mention across entire area for today.

After today, will show a mainly dry and hot forecast for several
days as upper ridge builds east into the Central and Southern
Plains. Unlike yesterday's model runs, which kept a dominate
ridge, todays model runs weaken or retrgrade the ridge slightly
by late week. This allows a weak suface front to slide south into
the area and a return of rain chances to parts of the area. So
have either kept or expanded rain chances beginning Thursday
night into the weekend, with best chance across northern half of
Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  70  92  71 /  20   0   0   0
Hobart OK         92  71  93  70 /  20   0   0   0
Wichita Falls TX  93  71  93  71 /  30   0  10   0
Gage OK           93  69  93  68 /  20   0   0   0
Ponca City OK     94  71  95  72 /  20   0   0   0
Durant OK         91  71  91  73 /  20   0  20   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jun 18, 9:15 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT SAT JUN 18 2016

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE
OVERNIGHT HOURS. MOST OF THE STORMS THROUGH MIDNIGHT WILL OCCUR
ACROSS CENTRAL OKLAHOMA...WITH THE OVERALL CHANCES FOR STORMS
SHIFTING TO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS AFTER
MIDNIGHT. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE THE
MAIN CONCERNS. HOWEVER...AN ISOLATED STORMS OR TWO COULD
BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.HEAT...
TEMPERATURES BY THE MIDDLE AND LATTER PART OF THE WEEK WILL ONCE
AGAIN RISE INTO THE MIDDLE AND UPPER 90S AND LOWER 100S ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. HEAT INDICES WILL APPROACH 105
DEGREES ACROSS PARTS OF THE AREA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 18, 11:46 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT SAT JUN 18 2016

OKZ021-022-034-035-190515-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
1146 PM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL
1215 AM CDT...

AT 1144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SENTINEL...MOVING WEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3521 9916 3503 9912 3499 9938 3502 9944
      3514 9946 3518 9942
TIME...MOT...LOC 0444Z 79DEG 10KT 3511 9924

MAD
Special weather statement, Jun 19, 12:24 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT SUN JUN 19 2016

OKZ033-036-TXZ083-190600-
HARMON OK-JACKSON OK-HARDEMAN TX-
1224 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...WEST CENTRAL
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 100 AM CDT...

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD...MOVING
SOUTHWEST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3475 9983 3467 9963 3436 9975 3446 10000
      3454 10000
TIME...MOT...LOC 0522Z 25DEG 18KT 3465 9978

..SPEG.
Special weather statement, Jun 19, 12:56 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN JUN 19 2016

OKZ033-034-190630-
HARMON OK-GREER OK-
1256 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON AND SOUTH CENTRAL
GREER COUNTIES UNTIL 130 AM CDT...

AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MANGUM...MOVING SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3495 9971 3484 9954 3473 9962 3472 9967
      3465 9967 3460 9970 3477 9996
TIME...MOT...LOC 0555Z 38DEG 12KT 3484 9968

..SPEG.
Special weather statement, Jun 19, 12:57 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT SUN JUN 19 2016

TXZ083-190630-
HARDEMAN TX-
1257 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEMAN COUNTY UNTIL 130
AM CDT...

AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3437 10000 3447 9986 3436 9969 3413 9983
      3423 10000
TIME...MOT...LOC 0555Z 34DEG 11KT 3438 9984

..SPEG.
Special weather statement, Jun 19, 1:48 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN JUN 19 2016

TXZ083-190715-
HARDEMAN TX-
148 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEMAN COUNTY
UNTIL 215 AM CDT...

AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
KIRKLAND...MOVING WEST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3451 10000 3449 9987 3431 9988 3430 10000
TIME...MOT...LOC 0646Z 94DEG 17KT 3441 9997

..SPEG.
Special weather statement, Jun 19, 3:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SUN JUN 19 2016

TXZ083-084-190915-
HARDEMAN TX-FOARD TX-
344 AM CDT SUN JUN 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND
NORTHEASTERN FOARD COUNTIES UNTIL 415 AM CDT...

AT 342 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
QUANAH...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3411 9990 3428 9980 3419 9954 3398 9965
TIME...MOT...LOC 0842Z 296DEG 17KT 3417 9977

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:00 PM CDTSevere Thunderstorm WarningOUNAtoka45 min
Jun 18, 7:06 PM CDTSpecial Weather StatementOUNMurray24 min
Jun 18, 7:21 PM CDTSpecial Weather StatementOUNCoal24 min
Jun 18, 7:24 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 18, 7:41 PM CDTSpecial Weather StatementOUNCoal34 min
Jun 18, 7:42 PM CDTSpecial Weather StatementOUNAtoka33 min
Jun 18, 7:54 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole37 min
Jun 18, 8:04 PM CDTSpecial Weather StatementOUNSeminole26 min
Jun 18, 8:06 PM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Jun 18, 8:11 PM CDTSpecial Weather StatementOUNMcClain34 min
Jun 18, 8:29 PM CDTSpecial Weather StatementOUNSeminole31 min
Jun 18, 8:39 PM CDTSevere Thunderstorm WarningOUNCleveland12 min
Jun 18, 8:54 PM CDTSpecial Weather StatementOUNOkfuskee36 min
Jun 18, 9:31 PM CDTSpecial Weather StatementOUNCleveland29 min
Jun 18, 9:59 PM CDTSpecial Weather StatementOUNCleveland31 min
Jun 18, 10:30 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jun 18, 10:37 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma113 min
Jun 18, 11:14 PM CDTSpecial Weather StatementOUNWashita31 min
Jun 18, 11:46 PM CDTSpecial Weather StatementOUNGreer29 min
Jun 19, 12:17 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson43 min
Jun 19, 12:24 AM CDTSpecial Weather StatementOUNHarmon36 min
Jun 19, 12:56 AM CDTSpecial Weather StatementOUNHarmon34 min
Jun 19, 2:14 AM CDTFlash Flood WarningOUNGreer3 hr
Jun 19, 2:46 AM CDTFlash Flood WarningOUNHarmon, Jackson2 hr
Jun 19, 5:19 AM CDTAreal Flood WarningOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 19, 12:57 AM CDTSpecial Weather StatementOUNHardeman33 min
Jun 19, 1:48 AM CDTSpecial Weather StatementOUNHardeman27 min
Jun 19, 3:03 AM CDTFlash Flood WarningOUNHardeman2 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.